MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted; give date: unknown/not provided.If explanted, give date: not applicable, the lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
The surgeon implanted an intraocular lens (iol) in the patient¿s operative eye and observed a string-like substance adhering to the to the middle of the optic, the posterior aspect of the lens.The surgeon indicated they had to work hard at removing the substance off the lens with irrigation/aspiration (i/a) by rubbing optic until it dislodged.It was stated that the substance looks bluish in color and that they have seen this issue primarily with the zcb00 lenses.It was stated that this is the first time they are mentioning this issue; however, the event has been happening for few months.Additionally, it was reported that the account does not normally check the lenses before implantation and the issue is usually observed one day post operation.It was also indicated that the account uses a competitor¿s (non johnson & johnson device) inserter with their cartridge (incision 2.2-2.4).The lens remains implanted in the patient's eye.There was no secondary surgery or medical intervention required and no delay in procedure was reported.No further information has been provided.The account reported of the most recent events on two lenses.This report is for the second lens of model zlb00.A separate report is being submitted for the first lens of model zcb00.Also a third report will be submitted for the unknown number of events which happened in the past two months.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Device evaluation: photographs and a video recording of the complaint issue were taken at the doctor''s office were received at the manufacturing site for evaluation.Photos taken of the patient¿s eye were evaluated and they correspond to slit lamp photos, in which it can be observed the presence of what appears as a frayed, string like material that appears to be located on the intraocular lens optic.The nature and origin of the observed material cannot be determined from a photo/picture assessment.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.Placeholder.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10237919
Report Number9614546-2020-00242
Device Sequence Number2432637
Product Code MFK
UDI-Device Identifier05050474560680
UDI-Public(01)05050474560680(17)221015
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/13/2020
10/25/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/06/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH INSERTER & D CARTRIDGE
Date Report Sent to FDA01/01/2005